Flood, Shawano
- When
- April 1, 1:42 AM CST to 7:54 AM CST
- Where
- Shawano forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 46.450, -91.933
Warm temperatures caused runoff from melted snow resulting in minor flooding on a few rivers early in the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Warm temperatures caused runoff from melted snow resulting in minor flooding on a few rivers early in the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 3:30 PM CST, 10 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST THU MAR 31 2005 .SHORT TERM...TONIGHT/FRIDAY. CLOUDS AND LINGERING LIGHT PCPN REMAINS OVER PARTS OF EASTERN AND NORTHEAST WISCONSIN AS THE SURFACE LOW WITH UPPER S/W TROF LIFTS EASTWARD. MAY NEED TO MENTION ISOLATED PCPN EARLY THIS EVENING OVER FAR NE WI...OTHERWISE A CLEARING TREND IS EXPECTED. CLEARING SKIES AND DIMINISHING WINDS SHOULD ALLOW TEMPS TO FALL INTO THE 20S OVER MOST LOCATIONS. GUID TEMPS OK. MAIN CHALLENGE WITH THE FCST IS PCPN POTENTIAL FOR FRIDAY AS DEEPENING COLD UPPER S/W TROF SWINGS OVER STATE. MODELS IN AGREEMENT WITH H5 TEMPS OF -30 TO -35 C TO MOVE OVER THE FORECAST AREA BY FRIDAY AFTERNOON TO PROVIDE STEEP LAPSE RATES. AS FAR INSTABILITY...TT/S AT OR NEAR 50 ALSO PROGGED. LAPSE RATES MOST IMPRESSIVE OVER NRN WI AND UPPER MICHIGAN...HOWEVER AIR MASS MAY TOO DRY IN THIS REGION FOR SATURATION. WILL CONTINUE MENTION RW/SW CHC FOR NRN WI AND RW CHC FOR THE SOUTH. WILL NOT MENTION TSRA DUE TO LACK OF A SURFACE FEATURE AND AIR MASS AS MENTIONED IS RATHER DRY...AND ANY PCPN AMOUNTS WILL BE LIGHT. MODELS ALSO HAVE TRENDED TO SLOWER ARRIVAL OF THE PCPN AND HAVE FOCUSED PCPN FOR THE AFTERNOON HOURS WITH PEAK HEATING. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. 00Z GFS SOLUTION IS SLOWER THAN NAM/NGM WITH THE H5 TROF MOVING THROUGH WI ON FRI/FRI NT... SO HAVE MENTIONED PCPN FOR THE FIRST FEW HOURS ON FRI NT. THICKNESSES AND 850 MB TEMPS WOULD HAVE ME BELIEVE PCPN WILL BE IN THE FORM OF SNOW...BUT BOUNDARY LATER MAY STILL BE WARM ENOUGH BETWEEN 00Z AND 03Z TO MELT SNOW SO BOTH RAIN AND SNOW ARE MENTIONED. SHORT WAVE ENERGY AND WARM ADVECTION AHEAD OF THE NEXT SFC SYSTEM WILL BRING PCPN CHCS BACK TO THE FA...BUT TEMPS FAVOR RAIN SHOWERS. GFS HAS PCPN ARRIVING DURING THE DAY ON MON BUT DGEX...PREVIOUS FCST AND FCSTS FROM SURROUNDING AREAS ALL HOLD OFF MENTION OF RAIN UNTIL MON NT SO HAVE LEFT THAT ALONE. MID RANGE MODELS HAVE SOME SIGNIFICANT DIFFERENCES. (E.G. AT 12Z WED GFS HAS SFC LOW CENTER OVER LE...DGEX HAS IT IN NW OH...ECMWF HAS VCNTY MCI AND UKMET HAS IT IN NC WI.) SO HAVE NOT CHANGED MUCH IN THE LATTER HALF OF THE FCST. HOWEVER...PCPN WAS ADDED TO WED NT SINCE PCPN MAY LINGER AS THE H5 TROF ROTATES THROUGH THE REGION...AND TO MAINTAIN CONSISTENCY WITH SURROUNDING OFFICES SINCE ALL HAD SOME TYPE OF PCPN. && .GRB WATCHES/WARNINGS/ADVISORIES...NONE. && TDH/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CST THU MAR 31 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 430 AM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL INCREASE TODAY. WIND GUSTS TO 40 MPH ARE POSSIBLE. ANY OUTDOOR OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WINDS SHOULD BE SECURED OR TAKEN INDOORS. MINOR FLOODING IS STILL POSSIBLE TODAY. THE GREATEST RISK IS ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. THE COMBINATION OF THE RAINFALL IN THE PAST 24 HOURS...FROZEN SOIL...AND MELTING SNOW ACROSS THE NORTH COULD LEAD TO SOME PONDING OF WATER ON AREA ROADWAYS. SEVERAL RIVERS WERE ALREADY AT BANKFULL...AND MAY REACH OR EXCEED FLOOD STAGE WITH THE ADDITIONAL SNOWMELT AND RAINFALL. WITH THE ICE BEGINNING TO BREAK UP ON MANY AREA RIVERS...THE POSSIBILITY OF ICE JAMS CAUSING RAPID FLUCTUATIONS IN RIVER LEVELS WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM MAY AFFECT THE AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT...BUT ANY REPORTS OF FLOODING SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE. SKOWRONSKI/ECKBERG WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448575, 5448573, 5448574.